MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501460
Medical Device Problem Codes Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: deflation d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Future explant date: (b)(6), 2025 mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who underwent primary breast augmentation with an unknown mentor saline prosthesis experienced right sided deflation post procedure.The deflation was diagnosed through a physical examination.As a result, explant is planned for (b)(6), 2025.
 
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on may 24, 2025.The identity of the device, previously unknown, was provided with its receipt.The device is a mentor smooth round spectrum 375cc saline prosthesis, lot # 5613900.A manufacturing record evaluation was performed for the finished device 5613900 number, and no non-conformances were identified.The device was implanted after the sterilization expiration date.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.The investigation of the returned device was completed by the failure analysis lab on may 28, 2025.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned device revealed that the breast implant had a crease/fold on the posterior view.In addition, a tear was noticed within the crease/fold measuring approximately 0.3 cm.A microscopic examination was performed, and no instrument damage was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a deflation in a later time.Breast implants may also simply wear out over time.It was noted that, based on the date of implantation provided and the expiration date of the reported lot number, the devices were implanted after the expiration date.According to the product, insert data sheet sterility cannot be guaranteed if the product is used after the ¿use by date¿ shown on the box label.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key21930879
Report Number1645337-2025-04590
Device Sequence Number15632069
Product Code FWM
UDI-Device Identifier00081317002000
UDI-Public00081317002000
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2009
Device Catalogue Number3501460
Device Lot Number5613900
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/24/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite